Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Trouble sleeping due to banging noises in head. Caused by lack of oxygen to brain?

Hi not sure right now if you can help - just been speaking with my mum who says for the last year she has had trouble sleeping because of banging noises in her head keeping her awake, she has had some sort of scan and the doctors have no idea what it is, she has had tinnitus so knows its not that - I have read about lack of oxegyn to the brain could this be it?
Asked On : Wed, 20 Feb 2013
Answers:  2 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello tinabowles20
Welcome to HCM
banging noise in head may be due to many reasons-
- first and common reason in middle aged persons is severe anxiety. Due to severe anxiety the affected person fails to sleep and with time in chronic state a state of hyper vigilance reached and he/she may complains of noise in head.
- in middle aged to elderly gas group early stage of dementia may manifest with symptoms of hearing noise and anxiety symptoms are seen.
- third common condition is any psychotic episode in which hearing noises are very common presentation, also called as hallucinations.
in every case investigations and imaging come normal. Lack of oxygen in brain presents with different picture and it usually don't present with noise in head but if its infarction then it may present with noise, in such case other symptoms like severe headache, weakness are also seen.
So as per my advise kindly visit a good psychiatrist for relief of her symptoms.
Good Luck
Take care.
hope I cleared your doubt.
Answered: Thu, 21 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. Tinnitus may be exacerbated by difficulty in oxygenation at night. Meanwhile many medications may cause tinnitus which could be different from the tinnitus she had been previously experiencing. The medication which may cause tinnitus include many diuretics (water pills), aspirin, even SSRIs (some antidepressants) and also some antibiotics. Sometimes, it could cause by anxiety which also will disturb her sleep especially her sleep initiation. She may ask her doctor to take a full review and see what could be her main issue at this point. I wish her the best health.
Answered: Thu, 21 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor